Review: could Niacin cause Mania?
Summary: Mania is reported only by a few people who take Niacin.
We study 5,767 people who have side effects while taking Niacin from FDA and social media. Among them, 4 have Mania. Find out below who they are, when they have Mania and more.
You are not alone: join a mobile support group for people who take Niacin and have Mania >>>
Niacin has active ingredients of niacin. It is often used in high blood cholesterol. (latest outcomes from 6,313 Niacin users)
Mania (a state of abnormally elevated or irritable mood) has been reported by people with bipolar disorder, depression, quit smoking, stress and anxiety, bipolar i disorder. (latest reports from 10,833 Mania patients)
On Dec, 30, 2014: 5,767 people reported to have side effects when taking Niacin. Among them, 4 people (0.07%) have Mania.
Time on Niacin when people have Mania * :
Gender of people who have Mania when taking Niacin * :
Age of people who have Mania when taking Niacin * :
Severity of Mania when taking Niacin ** :
How people recovered from Mania ** :
Top conditions involved for these people * :
- Cognitive disorder (2 people, 50.00%)
- Bipolar i disorder (1 people, 25.00%)
- Autism spectrum disorder (1 people, 25.00%)
- Abnormal behaviour (1 people, 25.00%)
Top co-used drugs for these people * :
- Aricept (3 people, 75.00%)
- Pravastatin (2 people, 50.00%)
- Levothyroxine sodium (2 people, 50.00%)
- Propranolol hydrochloride (2 people, 50.00%)
- Tamsulosin hcl (2 people, 50.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Mania while taking Niacin?
You are not alone! Join a mobile support group:
- support group for people who take Niacin and have Mania
- support group for people who take Niacin
- support group for people who have Mania
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Could pemphigoid cause my pet scan to lite up?
I recently had a PET scan to look at mass on my lungs. The Doc called me today & said the scan lit up. What are some reasons for it to lite up other than cancer? I have Pemphigoid. Could this be a reason?
- Is it safe to take both at the same time
tom had stents placed 1 1/2 ago ,,,,was only on Amlodipine Besylate 10 mg 1x a day ......and plavix and Ranitdine for heartburn... He just went to the DR and they told him to take losartan 1 time a day 50mg....Tom thought they said liptor ,,,,I recalling the Dr to make sure since I was not there at the time of this visit ,,,,,any suggestions if both high blood pressure med's are taken at the same time
- Does bcaa cause migraines?
I took 3 capsules of BCAA and within the next hour I developed a very aggressive migraine. Believing the migraine may have been separate to the tablets, I took another 3 capsules the next day and again within 1 hour I developed a very aggressive migraines. Has anyone had a similar adverse reaction?
- Will taking a fiber supplement at the same time as niaspan create a problem/interaction
I have been told that taking a fiber supplement at the same time as taking Niaspan will limit the effects of the Niaspan. I need to know so that I can change the order in which I take my meds and supplements if needed.
- Does niacin help with my diabetic foot ulcers?
will the niacin have a positive effect on my diabetic foot ulcer?
More questions for: Niacin, Mania
You may be interested at these reviews (Write a review):
- Niacin induced thrombocytopena
On peritoneal dialysis, 40mg Lipitor and 3000mg Niaspan. Platelets decreased to 12 and residual renal function fell off a cliff. Examination of patient's records for 10+ years showed long term platelet decline. Niaspan discontinued, platelets recovered to 120-200 (varies depending on sample) and some residual renal function returned.
More reviews for: Niacin, Mania
Comments from related studies:
From this study (2 weeks ago):
This Drug caused me to get type2 diabetes.
From this study (1 month ago):
will niacin effect my birth control injection?
From this study (2 months ago):
I am a 61 year old female, who, after taking DESYREL / TRAZADONE 100mg per day, for 19 days, (Oct 25-Nov 13, 2014), developed a complete psychosis and was institutionalized for 4 days. I had awoken at 1am, Friday November 14, 2014 and was acting and feeling very strange, upon which my husband wisely chose to get me to the ER. I was given a HEAD CT, with negative findings, upon arrival.
On November 14, 2014 I was "Baker Acted", (as I do reside in Florida), into a hellish psychiatric ward where care was minimal, at best. The Trazadone was prescribed by my PCP for sleep disturbances, including sleep paralysis. I was also using KLONOPIN / CLONAZEPAM 1mg daily for unwarranted anxiety, for approximately 6 weeks prior to the addition of Trazadone, as prescribed by my PCP.
I was forced to quit the following 3 medications 'cold turkey' / immediately: Trazadone, Clonazepam & Tramadol. I experienced screaming nightmares, convulsions and hallucinations. It was like living in a dark parallel universe to say the least.
While taking the Trazadone I experienced horrific hallucinations, delusions, hypermania, SEVERE CONFUSION (I asked my own husband who he was), SEVERE AND TOTAL LOSS OF APPETITE. I have lost 20 lbs within 2 weeks. My bowels are nearly destroyed as a a result of this issue. I am struggling to ingest healthy foods. Today it took me 2 hours to eat an apple. It has been 12 days since my last 'normal' BM.
Also I experienced SEVERE WORSENING SWELLING of (bilateral) ankles and feet, as well as SEVERE NECK PAIN AND STIFFNESS that did not previously exist. The neck pain persists after 9 days of discontinuation, it is SEVERE, 10+ on the pain scale, nothing, ice or heat, ibuprofen or naproxen, is relieving it at all. (I am crying as I type this report. I am writing this report to warn others.)
Due to bowel pain, lower right quadrant, of which I suspected appendicitis, I was once again in the ER on Nov 19, 2014 where I was given an ABDOMINAL CT. The findings were negative in all regards.
Bowel issues and SEVERE NECK PAIN/Stiffness ( C-spine feels like it is on fire) are persistent 9 days after discontinuing Trazadone.
I am now only taking Levothyroxine (hypothyroidism), Prozac 40mg and Tramadol PRN.
I have done extensive web searches regarding Trazadone in order to educate myself regarding it's deadly dangers. In particular, if taken with ULTRAM/Tramadol it can cause 🌀 SEROTONIN SYNDROME, 🌀 to which I have drawn the conclusion I experienced and was fortunate to survive.
(As it turns out it is CONTRAINDICATED with the occasional Tramadol 50mg I use for diagnosed back pain.) it is also CONTRAINDICATED for females over age 60 in which it has caused known brain injury in at least 70 reported cases according to my research.
I will be informing a psychiatrist I was ordered to see and my PCP within the forthcoming 2 weeks., Nov 24th and Dec 8th respectively, of my unfortunate experience. I have added Trazadone to my medical allergies list to insure my own safety.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.